Alert archive / Indiana / River Flood Warnings in 2009
River Flood Warning 146, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jun 20, 2009, 12:13 PM EDT for Parke County, Vermillion County, Vigo County, Indiana. It took effect at Jun 21, 2009, 2:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2009, 12:13 PM EDT (16:13 UTC)
- In effect from
- Jun 21, 2009, 2:00 AM EDT
- Expired
- Jun 21, 2009, 10:32 AM EDT
- In force
- 9 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Parke County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Montezuma (MTZI3). The gauge peaked at 13.61 ft at Jun 20, 2009, 5:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 24 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03340500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 20, 6:30 AM EDT, 5 hours 43 minutes earlier.
Area forecast discussion, Jun 20, 6:30 AM EDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 630 AM EDT SAT JUN 20 2009 .AVIATION...DISCUSSION FOR 201200Z TAF ISSUANCE. WK CDFNT CURRENTLY PUSHING SEWD ACRS IL. MODELS DATA SUGGEST FNT SHOULD PASS SE OF THE TAF SITES BY 201500Z OR SO. FNT SHOULD BE INACTIVE FOR THE MOST PART...XCPT FOR A SUBTLE VEERING OF THE SFC WNDS...AS MOST OF THE DEEP MOISTURE/INSTABILITY HAS BEEN SWEPT AWAY. THERE HAS BEEN A GRADU DVLPMT OF AREAS OF MVFR CIGS 010-015/ISOLD IFR CIGS 006-009 AGL AHEAD OF FNT...SO XPCTG THESE CIGS TO TEMPO AFFECT THE TAF SITES TIL FROPA LTR THIS MORN. OTRW...XPCTG ONLY SOME DIURNAL CLDS BASED 030-040 BY AFT. VAD WND PROFILERS/MODEL DATA SUGGEST SOME SFC WND GUSTS ARND 20 KTS FM 270-290 HEADINGS MAY DVLP BY 201500Z. && .DISCUSSION...SFC LOW PRES WAS CENTERED OVER THE UPPER PENINSULA OF MI AND STRETCHED A CD FRONT ACRS EASTERN MI TO NW OHIO...CENTRAL INDIANA AND CENTRAL IL. A COMPLEX OF TSRA WAS FOUND OUT AHEAD OF THE FRONT...EXITING CENTRAL INDIANA. HIGH PRES WAS FOUND ACRS THE CENTRAL PLAINS. H2O VAPOR IMAGERY SHOWS A LARGE AREA OF HIGH PRES ACRS THE GULF COAST SPREADING NORTHWARD TO TN. A RING OF DEEP MOISTURE REMAINED ON THE NRN EDGE OF THIS SYSTEM...ACRS THE OHIO RVR VALLEY. MAIN FORECAST CHALLENGE TDY WL BE TEMPS. MODELS INITIALIZING MUCH BETTER THIS MORNING IN HANDLING THE ONGOING CONVECTION ACRS THE AREA...AND WL USE A BLEND. FORECAST SOUNDINGS DRY OUT CONSIDERABLY TDY IN THE MIDDLE AND UPPER LEVELS IN THE WAKE OF THE CD FRONT. TIME HEIGHT SECTIONS SHOW GOOD SUBSIDENCE. H2O VAPOR IMAGERY SHOWS INTRUDING DRY AIR ACRS NRN IL AND IA...HEADED OUR WAY IN THE NW FLOW. WITH A SLIGHTLY NEGATIVE CU RULE...EXPECT DRY WX ALONG WITH PTCLDY SKIES. H8 TEMPS STILL REMAIN RATHER WARM...NEAR 18-19C. GIVEN THIS...MAVMOS HIGHS IN THE UPPER 80S LOOK REASONABLE. WL STICK CLOSE. SFC RIDGE OF HIGH PRES WL BUILD ACRS INDIANA TONIGHT. MID LEVEL SUBSIDENCE REMAINS IN THE NW FLOW. TIME SECTIONS AND FORECAST SOUNDINGS REMAIN VERY DRY IN THE MIDDLE LVLS. THUS PARTLY CLOUDY SKIES APPEAR THE WAY TO GO...AND GIVEN THE EXPECTED DEW POINTS AGAIN MAVMOS LOWS IN THE UPPER 60S APPEAR ON THE MARK. GFS AND NGM HINT AT SOME MID LVL MOISTURE ARRIVING ON SUNDAY...RIDING AROUND THE RIDGE. MEANWHILE A SFC AND MID LVL RIDGE WL REMAIN IN PLACE. CAPE ON SUNDAY APPEAR RATHER LIMITED...ONLY AROUND 200 J/KG. EXPECT MORE CLOUDS ON SUNDAY AND WL LEAVE POPS OUT FOR NOW. AS FOR TEMPS WL LEAN COOLER THAN THEN MAVMOS BY 1-2 DEGREES DUE TO SOME EXPECTED HIGHER LVL CLOUDS. NAM AND GFS BOTH HINT AT SOME CONVECTION ON SUNDAY NIGHT AND EARLY MONDAY MORNING RIDING THE RIDGE. ATTM FORECAST SOUNDINGS SHOW LIMITED INSTABILITY WITH LI/S ONLY NEAR -1. HOWEVER THIS DOES APPEAR TO BE THE BEST MOMENT FOR ANY PCPN IN THE NEXT COUPLE OF DAYS. WL INTRODUCE SOME LOW CHC POPS FOR NOW...ALTHOUGH CONFIDENCE IS LOW. WITH A FEW MORE CLOUDS EXPECTED ON MONDAY AND H8 TEMPS NEAR 16C WL LEAN COOLER THAN THE MAVMOS BY 1-2 DEGREES. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...JAS PUBLIC...PUMA
Hazardous weather outlook, Jun 20, 4:00 AM EDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 400 AM EDT SAT JUN 20 2009 INZ021-028>031-035>049-051>057-060>065-067>072-210800- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 400 AM EDT SAT JUN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY NIGHT AND MONDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:13 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery | 32 min |
| Jun 19, 8:22 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Warren | 53 min |
| Jun 19, 8:43 PM EDT | Tornado Warning | IND | Fountain | 32 min |
| Jun 19, 8:50 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 55 min |
| Jun 19, 8:54 PM EDT | Tornado Warning | IND | Fountain | 36 min |
| Jun 19, 9:00 PM EDT | Severe Thunderstorm Warning | IND | Montgomery | 45 min |
| Jun 19, 9:06 PM EDT | Tornado Warning | IND | Fountain, Montgomery, Parke, Putnam | 24 min |
| Jun 19, 9:28 PM EDT | Severe Thunderstorm Warning | IND | Clay, Hendricks, Morgan, Owen, Parke, Putnam and 1 more | 47 min |
| Jun 19, 9:32 PM EDT | Tornado Warning | IND | Boone, Hendricks, Montgomery, Putnam | 28 min |
| Jun 19, 9:55 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Madison, Marion | 50 min |
| Jun 19, 10:07 PM EDT | Severe Thunderstorm Warning | IND | Brown, Hendricks, Johnson, Marion, Morgan, Owen | 38 min |
| Jun 19, 10:35 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 25 min |
| Jun 19, 11:16 PM EDT | Areal Flood Warning | IND | Fountain, Parke, Vermillion | 119 min |
| Jun 19, 11:21 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam | 24 min |
| Jun 19, 11:44 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 31 min |
| Jun 20, 12:02 AM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Tipton | 21 min |
| Jun 20, 1:17 AM EDT | Severe Thunderstorm Warning | IND | Greene, Knox, Sullivan | 43 min |
| Jun 20, 2:25 AM EDT | Flash Flood Warning | IND | Daviess, Greene, Knox, Sullivan | 3 hr |
| Jun 20, 3:03 AM EDT | Severe Thunderstorm Warning | IND | Jackson | 12 min |
| Jun 20, 12:13 PM EDT | River Flood Warning | IND | Sullivan, Vigo | 22 hr |
| Jun 20, 12:13 PM EDT | River Flood Warning | IND | Knox, Sullivan | 62 hr |
Nearby
River Flood Warnings in Indiana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.